MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two reports being submitted for this case.Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, during a subclavian transcatheter mitral valve replacement procedure to implant a 29 mm sapien 3 ultra resilia valve into a pre existing surgical annuloplasty ring, the delivery system could not be advanced through the 16 f esheath+ and the valve had a bent strut.During the procedure, there was no difficulty inserting the esheath and the esheath was not inserted at a steep angle.However, due to using right subclavian vein access, more sheath was outside of the body than customary.The delivery system with valve became stuck in the middle of the fully expandable portion of the esheath.Resistance seemed to be more than usual prior to the system coming to a complete stop.It was then noted under fluoroscopy that a strut was bent up at a roughly 90 degree angle to the normal plane.The system was removed as a single unit.A new system was prepared and successfully deployed.There was no patient injury and the patient was in stable condition following the procedure.The cause of the event was unclear.The esheath was returned for evaluation and upon visual inspection a liner tear and liner strand were observed.

Brand Name
EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25304474
Report Number2015691-2026-15574
Device Sequence Number9517880
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)270724(11)250724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number66854159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer07/15/2026
07/17/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date07/15/2026
07/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale